Pennsylvania, 2015

Damaging Wind in Pennsylvania, March 26, 2015

March 26, 2015 · NWS PHI · 1 event in 1 county or zone

A cold frontal passage was preceded and accompanied by a line of showers and isolated thunderstorms across Eastern Pennsylvania during the first half of the evening on the 26th.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$100
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold frontal passage was preceded and accompanied by a line of showers and isolated thunderstorms across Eastern Pennsylvania during the first half of the evening on the 26th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 26, 5:21 PM EST, 2 hours 9 minutes earlier.

Area forecast discussion, Mar 26, 5:21 PM EST, 2 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
621 PM EDT THU MAR 26 2015

.SYNOPSIS...
A STRONG COLD FRONT SWEEPS THROUGH THE REGION THIS EVENING. LOW
PRESSURE WILL FORM ALONG THIS FRONT EAST OF THE MID ATLANTIC COAST
LATE FRIDAY AND HEAD NORTHEAST OUT TO SEA LATE SATURDAY. STRONG
CANADIAN HIGH PRESSURE IS EXPECTED TO MOVE THROUGH THE REGION ON
SUNDAY INTO MONDAY BEFORE ANOTHER COLD FRONT PASSAGE LATER ON MONDAY.
ANOTHER SHOT OF HIGH PRESSURE FOR TUESDAY AND WEDNESDAY IS EXPECTED
AHEAD OF THE NEXT COMPLEX LOW PRESSURE SYSTEM ON THURSDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
WE WILL PROBABLY UPDATE SNOW AMTS IN NE PA AND NW NJ BY 630 PM FOR
A PERIOD OF SNOW BETWEEN 4 AM AND 8 AM.

TSTMS VCNTY HARRISBURG SW INTO N MD WITH CONSIDERABLE LIGHTNING IC
AND A FEW REPORTS OF PEA HAIL WITH VIL 20. HANDLING WITH SPS'S AND
NOWS PER INTENSITY AND STRUCTURE.

SHOWERS WILL CONTINUE TO MOVE THROUGH THE REGION THIS EVENING WITH
THUNDER REMAINING POSSIBLE IN SE PA, NE MD AND N DE.

THE COLD FRONT WILL CROSS THE REGION THIS EVENING BRINGING IN ANOTHER
ROUND OF RAIN. INSTABILITY LOOKS LIMITED ALONG THE FRONTAL BOUNDARY
BUT THERE IS ENOUGH THAT SOME THUNDERSTORMS MAY DEVELOP AS THE
FRONT IS CROSSING THE REGION.

THINGS TURN COLDER BEHIND THE COLD FRONT AS WE SEE STRONG COLD AIR
ADVECTION TAKING PLACE. TEMPERATURES WILL DROP QUICKLY BEHIND THE
FRONT, ABOUT 10 TO 20 DEGREES COLDER. TEMPERATURES WILL FALL INTO
THE 30S AND 40S OVERNIGHT, WITH SOME UPPER 20S ACROSS THE SOUTHERN
POCONOS. WITH THE COLDER TEMPERATURES, THERE MAY BE A CHANGEOVER TO
OR A MIX OF RAIN AND SNOW AS THE FRONT MOVES OFFSHORE AND THE
PRECIPITATION STARTS TO DIMINISH. RAINFALL AMOUNTS WILL GENERALLY BE
AROUND A HALF OF AN INCH OR LESS WITH LITTLE TO NO SNOW ACCUMULATION,
THOUGH WE'LL MONITOR THE FCST FOR THE POCONOS.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
THE COLD FRONT MAKES ITS WAY OFF THE COAST FRIDAY WITH SOME LINGERING
RAIN HANGING AROUND - PROBABLY MIXED WITH ICE PELLETS OR WET SNOW
AT DAYBREAK VCNTY I-95 NWWD IF PCPN IS ON GOING, WHICH WE THINK IT
WILL BE. PCPN ENDING FROM NW TO SE DURING THE AFTN AS A WAVE OF
LOW PRESSURE FORMS OFFSHORE.

TEMPERATURES WILL BE MUCH COOLER ON FRIDAY IN MANY AREAS COMPARED TO
TODAYS MAX TEMPS. HIGHS WILL BE IN THE 40S TO NEAR 50 ACROSS THE
REGION ON FRIDAY WITH PLENTY OF CLOUD COVER AROUND. NORTHWEST WINDS
MAY BE GUSTY EARLY BUT SHOULD RELAX AS THE FRONT MOVES OFFSHORE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
5-WAVE MODEL GUIDANCE SHOWS BROAD TROUGHING IN THE EAST WITH BROAD
RIDGING ACROSS THE WESTERN STATES THROUGH MOST OF THE LONGTERM
PERIOD. THE PATTERN ALOFT HAS A FAST FLOW LOOK WITHOUT MUCH BLOCKING
WHICH ADDS TO A BIT OF THE UNCERTAINTY/TIMING OF EMBEDDED
SHORTWAVES WITHIN THE MID-LEVEL FLOW. TOWARDS THE END OF THE
PERIOD A NEARLY ZONAL FLOW LOOKS TO TAKE SHAPE.

FRIDAY NIGHT - SATURDAY...DEEP ANOMALOUS MID-LEVEL TROUGH WILL BE
OVERHEAD AS STRONGER NORTHERN STREAM ENERGY TRIES TO PHASE WITH
WEAKER, SLOWER MOVING, SOUTHERN STREAM ENERGY. EVEN WITH MINIMAL
PHASING SURFACE CYCLOGENESIS LOOKS TO OCCUR TO THE SOUTH OF OUR
REGION LATE ON FRIDAY. THIS WEAK INFLECTION WILL MOVE ALONG THE
AFOREMENTIONED COLD FRONT SITTING OFFSHORE ON SATURDAY AND COULD
THROW SOME LIGHT PRECIPITATION BACK ACROSS THE REGION DURING THE
DAY. THINKING THAT A MAJORITY OF THE LIFT AND MOISTURE WITH THIS
SYSTEM WILL REMAIN TO OUR NORTHEAST, OVER NEW ENGLAND, AND FARTHER
OFFSHORE. THE PASSAGE OF THE MID-LEVEL LOW COULD ALSO SPARK A FEW
INSTABILITY SHOWERS DURING THE AFTERNOON. THERMALLY WE WILL BE
DROPPING BELOW FREEZING THROUGHOUT THE COLUMN BY SATURDAY AFTERNOON
SO MOST OF THE PRECIPITATION SHOULD FALL AS SNOW. TRYING TO COMBAT
ANY DAYTIME HEATING, EVEN WITH A MULTITUDE OF CLOUDS AND NORTHERLY
WINDS, WILL BE TOUGH WITH BOUNDARY LAYER TEMPERATURES EXPECTED TO BE
IN THE MID TO UPPER-30S...THE ONE CAVEAT WOULD BE STRONGER DYNAMIC
COOLING WITH THE PLACEMENT OF AN INVERTED TROUGH/MESOSCALE BANDING
FEATURE...THOUGH IT IS ILL-DEFINED ACROSS OUR AREA AT THIS TIME.

SUNDAY...RIDGING TO OUR SOUTH RE-ESTABLISHES IT SELF ACROSS THE
REGION FOR THE SECOND HALF OF THE WEEKEND. THIS WILL PROVIDE MOSTLY
CONDITIONS ACROSS THE REGION AS TEMPERATURES REMAIN WELL BELOW
NORMAL.

MONDAY...RIDGING SLIDES OFF THE SOUTHEAST COAST AND A RETURN FLOW
WITH LOW-LEVEL WARM AIR ADVECTION KICKS IN. TEMPERATURES MAY BE ABLE
TO WARM TO ABOVE NORMAL, AS WE CONTINUE THE TUMULTUOUS EARLY SEASON
TEMPERATURE SWINGS. THERE DOES NOT APPEAR TO BE A GREAT DEAL IN
MOISTURE SURGE WITH THIS NEXT SYSTEM, AS IT APPROACHES FROM THE
WEST. WITH THE LACK OF MOISTURE WE KEEP THE SLIGHT CHANCE POPS IN
THE FORECAST, THOUGH THE BETTER LIFT WILL ACCOMPANY THE ADVANCING
COLD FRONT LATER MONDAY AFTERNOON SO POPS MAY BE INCREASED IN TIME.

TUESDAY - THURSDAY...THE FLOW ALOFT, AS MENTIONED ABOVE, REMAINS
QUICK AND ACTIVE. NUMEROUS EMBEDDED WAVES OF ENERGY SLIDE THROUGH
THE REGION DURING THIS TIMEFRAME, EACH CARRYING THE CHANCE FOR
SHOWERY ACTIVITY. THE BETTER CHANCES FOR SHOWERS WILL BE WEDNESDAY
INTO THURSDAY AS ANOTHER SYSTEM PUSHES IN FROM THE WEST. ANOTHER LOW-
LEVEL MOISTURE SURGE IS EXPECTED WITH THIS SYSTEM AS TEMPERATURES
LOOK TO REMAIN AT OR SLIGHTLY ABOVE AVERAGE FOR THE FIRST COUPLE
DAYS OF APRIL...THIS COULD EASILY CHANGE WITH TIME.

&&

.AVIATION /22Z THURSDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY, AND SURROUNDING AREAS.

THROUGH TONIGHT...CURRENTLY MVFR-VFR CIGS PREDOMINANT
PHL/KILG/KRDG WHILE IFR CONDS VCNTY SHOWERS KMIV AND KACY AND IFR
CONDS PREVAIL ELSEWHERE. THE VARIED SUB VFR CONDS WILL CONTINUE
THROUGH THE NIGHT, BASICALLY DEGRADING BACK TO IFR WITH SHOWERS
BECOMING WIDESPREAD OVERNIGHT, ESPECIALLY THE CFP THIS EVENING.

THE CFP WILL PROBABLY BE ACCOMPANIED BY A BRIEF NW WIND GUST OF
25-30 KTS AND A HEAVY SHOWER AS PER THE HRRR. WE NOW HAVE UPGRADED
FOR THUNDER AT KRDG.

THE CFP IS BEING ADVANCED FASTER AND EXPECT THROUGH KRDG/KABE
NEAR 23Z, KPHL/KPNE/KTTN/KILG NEAR 02Z, AND KMIV/KACY BETWEEN
03Z-04Z/27. GUSTY SOUTHERLY WINDS THIS AFTERNOON WILL BECOME
BRIEFLY GUSTY NW TO 25-30 KT WITH THE CFP THIS EVENING...THEN
SETTLE BACK A BIT DURING THE NIGHT. ICING SHOULD DEVELOP IN PCPN
TOWARD DAWN NEAR AND NW OF THE I-95 CORRIDOR INCLUDING KPHL,
ESPECIALLY NEAR 5000 FT AS A SUB FREEZING LAYER IS MODELED TO
DRIVES SEWD WHILE PCPN IS ON-GOING.

FRIDAY...IFR OR MVFR CONDS AT DAYBREAK IN PCPN WILL IMPROVE TO
VFR CIGS ACROSS THE TERMINALS FROM NORTHWEST TO SOUTHEAST DURING
THE MORNING EXCEPT NOT REACHING KMIV AND KACY UNTIL SOMETIME
DURING THE AFTERNOON. WINDS WILL BE OUT OF THE NORTHWEST WITH
SPEEDS AROUND 10 KNOTS, A FEW GUSTS TO 20 KT.

OUTLOOK...
FRIDAY NIGHT - SATURDAY...MVFR OR LOWER POSSIBLE IN RAIN/SNOW
SHOWERS. NORTHERLY WINDS.

SUNDAY - MONDAY...VFR. NORTHERLY WINDS VEER TOWARDS THE SOUTHWEST
AND BEGIN TO GUST MONDAY AFTERNOON.

TUESDAY...VFR. WINDS VEER TOWARDS THE WEST-NORTHWEST...GUSTS
EXPECTED.

&&

.MARINE...
MWW UPDATED FOR GALE FORCE GUSTS. MWS ISSUED FOR GALE FORCE GUSTS
THROUGH ABOUT 8PM TODAY. HAVE HAD A NUMBER OF REPORTS OF GALE
FORCE GUSTS ALONG OUR COASTS THIS AFTN.

OTHERWISE A SMALL CRAFT ADVISORY REMAINS IN EFFECT ACROSS THE AREA
WATERS, ENDING ON THE DELAWARE BAY AT 12Z FRIDAY AND ON THE OCEAN
FRONT AT 22Z FRIDAY.

SOUTHERLY WINDS ACROSS THE WATERS THIS AFTERNOON WILL START TO VEER
TO THE WEST AS A COLD FRONT APPROACHES THE WATERS. THE COLD FRONT
WILL REACH THE AREA WATERS IN THE 05-09Z TIME FRAME AND THEN MOVE
OFFSHORE, LEAVING US WITH NORTHWEST WINDS. WINDS WILL GUST BEHIND
THE FRONTAL PASSAGE BUT SHOULD DIMINISH THROUGH THE DAY.

WAVES ARE RUNNING AROUND 4 TO 6 FEET ON THE OCEAN THIS AFTERNOON AND
WILL REMAIN ELEVATED THROUGH FRIDAY. WAVES ON THE BAY ARE GENERALLY
AROUND 2 TO 4 FEET.

OUTLOOK...
FRIDAY NIGHT - SATURDAY...SEAS WILL SUBSIDE LATE FRIDAY EVENING BUT
COULD INCREASE A TAD SATURDAY WITH A NORTHERLY SURFACE FLOW
DEVELOPING. COULD SEE SCA SEAS SATURDAY AFTERNOON.

SUNDAY - TUESDAY...POSSIBLE SCA CONDITIONS SUNDAY THROUGH TUESDAY.
WINDS VEER TOWARDS THE WEST AND THEN SOUTHWEST BY MONDAY AS HIGH
PRESSURE SLIDES OFFSHORE. A COLD FRONT SLIDES THROUGH ON MONDAY
EVENING AND WINDS MAY STAY ABOVE SCA THROUGH TUESDAY NIGHT.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT FRIDAY FOR ANZ450>455.
     SMALL CRAFT ADVISORY UNTIL 8 AM EDT FRIDAY FOR ANZ430-431.

&&

SYNOPSIS...DRAG/HEAVENER
NEAR TERM...DRAG/MEOLA
SHORT TERM...MEOLA
LONG TERM...HEAVENER
AVIATION...DRAG/HEAVENER/MEOLA
MARINE...DRAG/HEAVENER/MEOLA
Hazardous weather outlook, Mar 26, 4:47 PM EST, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
547 PM EDT THU MAR 26 2015

NJZ001-007-008-PAZ054-055-060>062-272200-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
547 PM EDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

A THUNDERSTORM IS POSSIBLE THIS EVENING, MAINLY NEAR THE READING
PENNSYLVANIA AREA AND IT MAY BE ACCOMPANIED BY SMALL HAIL AND
GUSTY NORTHWEST WINDS.

PRECIPITATION WILL PROBABLY MIX WITH OR CHANGE TO WET SNOW OVER
THE HIGHER TERRAIN OF EAST CENTRAL AND NORTHEAST PENNSYLVANIA INTO
NORTHWEST NEW JERSEY BETWEEN 3 AM AND 7 AM AND END BY 9 AM. THERE
COULD BE ENOUGH SNOW...UP TO HALF AN INCH...TO CAUSE SLIPPERY
STRETCHES OF PAVEMENT IN THE HIGHER ELEVATIONS NEAR SUNRISE
FRIDAY. AT ELEVATION'S ABOVE 1500 FEET IN THE POCONOS AND NEAR
HIGH POINT NEW JERSEY, AN INCH OF SNOW COULD ACCUMULATE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ070-071-
101>106-272200-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER-
EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-
LOWER BUCKS-
547 PM EDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING NEAR A COLD FRONTAL
PASSAGE THIS EVENING. ONE OR TWO MAY CONTAIN SMALL HAIL AND GUSTY
NORTHWEST WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-272200-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
547 PM EDT THU MAR 26 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

ISOLATED GALE FORCE SOUTHERLY GUSTS WILL END THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 26, 5:01 PM EST, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
601 PM EDT THU MAR 26 2015

PAZ060-262300-
BERKS-
601 PM EDT THU MAR 26 2015

...A LINE OF SHOWERS AND OCCASIONAL THUNDERSTORMS WILL AFFECT
NORTHWESTERN BERKS COUNTY...

AT 559 PM EDT...A LINE OF SHOWERS AND OCCASIONAL THUNDERSTORMS WAS
ALONG A LINE EXTENDING FROM NEAR FORT INDIANTOWN GAP TO NEAR LOWER
ALLEN TO ORRTANNA...AND MOVING EAST AT 30 MPH.

WINDS IN EXCESS OF 35 MPH ARE POSSIBLE WITH THESE SHOWERS.

LOCATIONS IMPACTED INCLUDE...
HAMBURG...WOMELSDORF...NEWMANSTOWN...SHOEMAKERSVILLE...BERNVILLE...
STRAUSSTOWN AND CENTERPORT.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

LAT...LON 4052 7634 4052 7625 4056 7611 4056 7588
      4031 7614 4036 7621 4037 7623 4049 7643
TIME...MOT...LOC 2159Z 268DEG 28KT 4050 7658 4019 7692 3985 7737

ROBERTSON
Special weather statement, Mar 26, 5:47 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 PM EDT THU MAR 26 2015

PAZ060-061-262345-
BERKS-LEHIGH-
647 PM EDT THU MAR 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL LEHIGH
AND BERKS COUNTIES...

AT 645 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR STRAUSSTOWN TO SPRING GROVE...AND MOVING EAST AT
35 MPH.

THESE STORMS WILL BE NEAR...
  BERNVILLE AND STRAUSSTOWN AROUND 650 PM EDT.
  FAIRVIEW HGTS AROUND 655 PM EDT.
  HAMBURG...LEESPORT AND SHOEMAKERSVILLE AROUND 700 PM EDT.
  LENHARTSVILLE AROUND 710 PM EDT.
  FLEETWOOD AROUND 715 PM EDT.
  KUTZTOWN AND LYONS AROUND 720 PM EDT.
  TOPTON AROUND 725 PM EDT.
  ANCIENT OAKS AROUND 740 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...
SHILLINGTON...ST. LAWRENCE...MACUNGIE...FLYING HILLS...MOUNT PENN...
CENTERPORT...LORANE...ALBURTIS AND MOHNTON.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4055 7613 4057 7607 4057 7547 4016 7590
      4036 7621 4040 7629
TIME...MOT...LOC 2245Z 263DEG 29KT 4053 7612 3987 7684

ROBERTSON
Special weather statement, Mar 26, 6:34 PM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
734 PM EDT THU MAR 26 2015

NJZ007-009-PAZ060>062-101>105-270030-
HUNTERDON-WARREN-EASTERN CHESTER-WESTERN
MONTGOMERY-NORTHAMPTON-BERKS-LEHIGH-EASTERN MONTGOMERY-UPPER
BUCKS-WESTERN CHESTER-
734 PM EDT THU MAR 26 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN
HUNTERDON...SOUTHERN WARREN...EASTERN CHESTER...WESTERN
MONTGOMERY...SOUTHERN NORTHAMPTON...EASTERN BERKS...LEHIGH...EASTERN
MONTGOMERY...UPPER BUCKS...AND WESTERN CHESTER COUNTIES....

AT 733 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR WALNUTPORT TO NEAR BIRDSBORO TO PARADISE...AND
MOVING EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  NORTHAMPTON AROUND 740 PM EDT.
  POTTSTOWN AND BATH AROUND 745 PM EDT.
  BETHLEHEM...BECHTELSVILLE...STEUBEN AND GILBERTSVILLE AROUND 750 PM
EDT.
  HONEY BROOK...BALLY AND OLD ORCHARD AROUND 755 PM EDT.
  EASTON...FORKS...COATESVILLE...WILSON...WEST EASTON AND GLENDON
AROUND 800 PM EDT.
  EAST GREENVILLE...ALPHA...SCHWENKSVILLE...GREEN LANE...GERYVILLE...
SPRING MOUNT AND ZIONSVILLE AROUND 805 PM EDT.
  GLENMOORE AROUND 810 PM EDT.
  DOWNINGTOWN...SOUDERTON...BLOOMSBURY AND MARSHALLTON AROUND 815 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WEST LAWN...ST.
LAWRENCE...SOUTH COATESVILLE...RED HILL...SELLERSVILLE...
TRUMBAUERSVILLE...HALFWAY HOUSE...LORANE...ALBURTIS AND FULLERTON.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LAT...LON 4074 7571 4071 7484 3986 7561 3992 7599
      4004 7593 4011 7594 4014 7588 4031 7613
TIME...MOT...LOC 2333Z 261DEG 31KT 4073 7554 4033 7582 3999 7614

ROBERTSON
Special weather statement, Mar 26, 7:18 PM EST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
818 PM EDT THU MAR 26 2015

NJZ007>010-015-PAZ070-071-101>106-270115-
SOMERSET-MORRIS-MERCER-HUNTERDON-WARREN-PHILADELPHIA-EASTERN
MONTGOMERY-LOWER BUCKS-WESTERN CHESTER-EASTERN CHESTER-WESTERN
MONTGOMERY-DELAWARE-UPPER BUCKS-
818 PM EDT THU MAR 26 2015

...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT
SOMERSET...SOUTHERN MORRIS...WESTERN MERCER...HUNTERDON...SOUTHERN
WARREN...PHILADELPHIA...EASTERN MONTGOMERY...LOWER BUCKS...WESTERN
CHESTER...EASTERN CHESTER...WESTERN MONTGOMERY...DELAWARE...AND
UPPER BUCKS COUNTIES...

AT 815 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM ROXBURG TO NEAR PERKASIE TO LIONVILLE...AND MOVING
EAST AT 35 MPH.

THESE STORMS WILL BE NEAR...
  PERKASIE...WASHINGTON...OXFORD...BRASS CASTLE AND PLEASANT VALLEY
AROUND 820 PM EDT.
  GLEN GARDNER...HAMPTON AND FRICKS AROUND 825 PM EDT.
  PHOENIXVILLE...BEDMINSTER...CHALFONT AND DUBLIN AROUND 830 PM EDT.
  DOYLESTOWN...CALIFON...PIPERSVILLE...BEATYESTOWN...VALLEY FORGE...
OTTSVILLE AND REVERE AROUND 835 PM EDT.
  TINICUM...LONG VALLEY...GARDENVILLE...NEWTOWN SQUARE AND BROOMALL
AROUND 840 PM EDT.
  NORRISTOWN...WEST NORRITON...BYRAM...FRENCHTOWN...LUMBERVILLE...
RADNOR TOWNSHIP...KING OF PRUSSIA...BRYN MAWR...TROUT LAKE AND
ERWINNA AROUND 845 PM EDT.
  EAST NORRITON...CONSHOHOCKEN...PEAPACK AND GLADSTONE...NEW HOPE...
CHESTER...STOCKTON AND MORRIS PARK AROUND 850 PM EDT.
  MENDHAM...NARBERTH...SERGEANTSVILLE...CHESTNUT HILL...PLYMOUTH
MEETING...SAND BROOK...SUCCASUNNA-KENVIL AND ROXBOROUGH AROUND 855 PM
EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE ORELAND...BRITTANY
FARMS-HIGHLANDS...RARITAN...SPRINGFIELD...WEST CONSHOHOCKEN...
MONTGOMERYVILLE...SELLERSVILLE...SILVERDALE...DARBY AND KULPSVILLE.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...AND MAY CAUSE
PONDING ON ROADWAYS AND POOR DRAINAGE AREAS.

CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING
CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER
INSIDE A BUILDING OR VEHICLE.

LAT...LON 4089 7435 4046 7464 3991 7519 3997 7582
      4037 7538 4080 7503
TIME...MOT...LOC 0015Z 261DEG 31KT 4079 7507 4038 7536 4004 7567

ROBERTSON

The radar

The Philadelphia radar (KDIX), 74 km away, was scanning. The volume nearest the first event began at 00:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bucks

When
March 26, 7:30 PM EST
Where
Bucks County, Doylestown
Measured
43 kt (49 mph) estimated gust
Property damage
$100
Reported by
Social Media
Coordinates
40.320, -75.130

A strong thunderstorm knocked down patio furniture and rolled a chair approximately 200 feet of home in Doylestown.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2015Every state in 2015This day in weather historyWarnings in Pennsylvania, March 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 565623.